MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS K+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS K+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8157596
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that a higher than expected potassium (k+) result was obtained from a quality control fluid using vitros chemistry products k+ slides lot 4102-1101-0944 on a vitros xt7600 integrated system.The assignable cause of the event is unknown.Historical quality control results were unacceptable for level 1 and level 3, indicating that an issue with vitros k+ reagent lot 4102-1101-0944 cannot be ruled out as a potential contributor to the event.However, continual tracking and trending does not indicate a systemic issue with vitros k+ reagent lot 4102-1101-0944.Diagnostic vitros sodium (na+) and alkaline phosphatase (alkp) precision testing was requested to assess the performance of the vitros xt7600 integrated system but was not processed by the customer.Therefore, an issue with the vitros xt7600 integrated system cannot be fully ruled out as a contributor to the event.The customer is not calibrating with each new lot of electrolyte reference fluid (erf) per the vitros k+ instructions for use and the operating instructions for the vitros xt7600 system.Improper erf protocol cannot be ruled out as a contributor to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected potassium (k+) result was obtained from a quality control fluid using vitros chemistry products k+ slides lot 4102-1101-0944 on a vitros xt7600 integrated system.Non-vitros mas omni-core lot 25111a result of >14.0 mmol/l versus the expected result of 2.67 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros k+ result was obtained from a non-patient fluid and was not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 603765.

Brand Name
VITROS CHEMISTRY PRODUCTS K+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18042298
Report Number0001319809-2023-00126
Device Sequence Number7465347
Product Code CEM
UDI-Device Identifier10758750010233
UDI-Public10758750010233
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Catalogue Number8157596
Device Lot Number4102-1101-0944
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Initial Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown